Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 7, 2012, 4:37 PM EDT for Collier County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2012, 4:37 PM EDT (20:37 UTC)
- Expired
- Oct 7, 2012, 5:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2886 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WWUS82 KMFL 072037
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT SUN OCT 7 2012
FLZ069-070-072100-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
437 PM EDT SUN OCT 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 500 PM EDT
* AT 431 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROYAL PALM HAMMOCK...AND MOVING NORTHWEST
AT 5 MPH.
* THE STORM WILL AFFECT...
STATE ROAD 92 BETWEEN MARCO ISLAND AND TAMIAMI TRAIL...
TAMIAMI TRAIL BETWEEN BELLE MEADE AND PORT OF THE ISLANDS
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2614 8160 2599 8146 2589 8155 2589 8156
2589 8159 2601 8174
TIME...MOT...LOC 2036Z 137DEG 3KT 2599 8162
$$
GREGORIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 2:41 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 7, 2:41 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 241 PM EDT SUN OCT 7 2012 .DISCUSSION... SCATTERED SHOWERS AND A FEW TSTMS OVER EASTERN AND INTERIOR SECTIONS EARLY THIS AFTERNOON AS MOIST EASTERLY FLOW INTERACTS WITH A SERIES OF SHORTWAVE TROUGHS IN MID/UPPER LEVEL SW FLOW. SOME OF THESE PRODUCING VERY HEAVY RAIN ESPECIALLY ALONG PORTIONS OF THE EAST COAST AND NEAR LAKE OKEECHOBEE. GENERAL TREND FOR THE REST OF THE AFTERNOON INTO THE EARLY EVENING IS FOR THE CONCENTRATION OF SHOWERS AND STORMS TO BE OVER THE INTERIOR AND GULF COAST, WITH ACTIVITY GRADUALLY DECREASING IN COVERAGE NEAR THE EAST COAST. LOCALIZED FLOODING WILL REMAIN A POSSIBILITY DUE TO THE SLOW MOTION AND HIGH RAINFALL RATES. NOT MUCH CHANGE EXPECTED OVER THE NEXT 24 HOURS WITH FLOW BECOME A LITTLE MORE NE ON MONDAY. PATTERN OF MAINLY NIGHTTIME/MORNING PRECIP EAST COAST AND AFTERNOON/EVENING STORMS INLAND SHOULD HOLD THROUGH MONDAY WITH HIGHEST POPS INTERIOR. ONCE AGAIN...LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS. MONDAY NIGHT THROUGH WEDNESDAY...MODELS SHOW LAST OF THE SHORTWAVES MOVING THROUGH EARLY TUESDAY AS LOW LEVEL WIND FLOW BECOMES NE TO NNE AROUND THE EDGE OF A LOW PRESSURE AREA OVER THE BAHAMAS WHICH BY TUESDAY SHOULD BE MOVING NORTH WITHOUT ANY REAL EFFECTS ON OUR LOCAL WEATHER. A SLOW AND GRADUAL DRYING OF THE LOW/MID LEVELS IS EXPECTED AS THE SHORTWAVE MOVES AWAY AND THE NORTHERLY FLOW TAPS INTO A LITTLE BIT OF THE COOL AND DRY AIRMASS THAT IS AFFECTING THE EASTERN HALF OF THE COUNTRY. THIS SHOULD RESULT IN THE BEGINNING OF A TREND TOWARD LOWER POPS FOR THE REST OF THE WORK WEEK. NO SIGNIFICANT CHANGE IN TEMPERATURES WITH THE DRIER AIR THROUGH MID-WEEK, ALTHOUGH RELATIVE HUMIDITY VALUES WILL LIKELY BE NOTICEABLY LOWER BY WEDNESDAY. BY THE END OF THE WEEK WE COULD SEE LOW TEMPS IN THE 60S OVER INTERIOR AREAS WEST AND SOUTH OF THE LAKE WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 ENTIRE AREA. THE SLOW TRANSITION OUT OF SUMMER IN THE SUBTROPICS CONTINUES. && .MARINE... LIGHT E TO NE WINDS THROUGH MONDAY NIGHT, THEN WINDS SLOW PICK UP IN SPEED TUESDAY THROUGH THE REMAINDER OF THE WEEK AS NE GRADIENT INCREASES BETWEEN DEPARTING LOW NEAR BAHAMAS AND BUILDING SFC HIGH PRESSURE OVER THE CAROLINAS. NE WINDS INCREASING TO 15 KT OR HIGHER BY MID-WEEK WITH SEAS LIKELY BUILDING TO 4-5 FT RANGE ATLANTIC AND 2-4 FT GULF. && .FIRE WEATHER... NO MAJOR CONCERNS AS MOISTURE LEVELS REMAIN HIGH. COULD BE A FEW AREAS OF LIGHT FOG EACH OF THE NEXT COUPLE OF NIGHTS BUT RIGHT NOW PROBABLY NOT ENOUGH TO INCLUDE IN FORECAST. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 87 76 87 / 30 40 20 20 FORT LAUDERDALE 78 88 76 87 / 30 40 20 20 MIAMI 77 88 76 88 / 30 40 20 30 NAPLES 75 88 74 89 / 30 40 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && PUBLIC/MARINE...59/MOLLEDA AVIATION/RADAR/FIRE...84/AK
Hazardous weather outlook, Oct 7, 7:09 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 709 AM EDT SUN OCT 7 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080215- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 709 AM EDT SUN OCT 7 2012 ...SCATTERED SHOWERS AND THUNDERSTORMS AREA WIDE... ...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES TODAY... ...WATERSPOUTS POSSIBLE ATLANTIC WATERS THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST-NORTHEASTERLY WINDS AROUND 10 KNOTS WILL ALLOW FOR A SLIGHT RISK OF RIP CURRENTS AT THE EAST COAST BEACHES TODAY. THUNDERSTORMS: CHANCES FOR THUNDERSTORMS WILL PREVAIL ACROSS ALL OF SOUTH FLORIDA TODAY WITH THE BEST CHANCES ACROSS THE INTERIOR AREAS. THE PRIMARY IMPACTS WITH ANY STORMS WILL BE FREQUENT LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 TO 50 MPH OVER MAINLY THE INTERIOR AREAS OF SOUTH FLORIDA. FLOODING: WITH SOILS IN MANY AREAS STILL SATURATED FROM PREVIOUS RAINS, ISOLATED STREET FLOODING AND FLOODING OF LOW LYING AREAS IS POSSIBLE ACROSS SOUTH FLORIDA WHERE HEAVY SHOWERS AND THUNDERSTORMS TRAIN OVER ANY GIVEN AREA. TORNADOES: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE ATLANTIC WATERS THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE REMAINDER OF THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK WITH THE MAIN THREATS BEING LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Oct 7, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT SUN OCT 7 2012
FLZ069-070-072100-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
437 PM EDT SUN OCT 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 500 PM EDT
* AT 431 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROYAL PALM HAMMOCK...AND MOVING NORTHWEST
AT 5 MPH.
* THE STORM WILL AFFECT...
STATE ROAD 92 BETWEEN MARCO ISLAND AND TAMIAMI TRAIL...
TAMIAMI TRAIL BETWEEN BELLE MEADE AND PORT OF THE ISLANDS
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2614 8160 2599 8146 2589 8155 2589 8156
2589 8159 2601 8174
TIME...MOT...LOC 2036Z 137DEG 3KT 2599 8162
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:41 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 109 min |
| Oct 7, 1:17 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 82 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.